brintellex
ValprolBanner
Annals of Indian Academy of Neurology
  Users Online: 841 Home | About the Journal | InstructionsCurrent Issue | Back IssuesLogin      Print this page Email this page  Small font size Default font size Increase font size

LETTER TO EDITOR
Year : 2006  |  Volume : 9  |  Issue : 2  |  Page : 127
 

Carbamazepine-induced sinus nodal dysfunction


Cochin, India

Correspondence Address:
D V Nair
Cochin
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0972-2327.25991

Rights and Permissions

 



How to cite this article:
Nair D V. Carbamazepine-induced sinus nodal dysfunction. Ann Indian Acad Neurol 2006;9:127

How to cite this URL:
Nair D V. Carbamazepine-induced sinus nodal dysfunction. Ann Indian Acad Neurol [serial online] 2006 [cited 2020 Sep 22];9:127. Available from: http://www.annalsofian.org/text.asp?2006/9/2/127/25991


Sir,

I read with interest, the case report on Carbamazepine-induced sinus nodal dysfunction,[1] in your last issue. The authors have made a pertinent point about the potential risk of sinus node while treating patients with Carbamazepine. This adverse effect of Carbamazepine had been reported much earlier. Yet, it had perhaps not caught the attention of many clinicians who prescribe it for epilepsy, neuralgias and other diseases. As the authors have pointed out, the risk of sinus node dysfunction is greater with higher doses and elderly, but the same can occur even at lower doses also. There can be a diagnostic dilemma when the patients present with episodic loss of consciousness, when a differential diagnosis of complex absence seizure and syncopal attacks are to be entertained. During my practice, I have come across several patients with cardiogenic syncope, who were being treated with anti epileptic drugs under the erroneous diagnosis of complex absence. A detailed history and moment-by-moment description of the event and its settings can help the clinician to reach the right diagnosis. This report highlights the need to subject such patients and others who develop syncope like symptoms while on anti epileptic drugs, to detailed cardiological evaluation including ECG and holter-monitoring, in order to identify potentially fatal cardiac arrhythmias.

 
  References Top

1.Namboodiri NK, Bohora S, Tharakan JA. Carbamazepine-induced sinus nodal dysfunction. Ann Indian Acad Neurol 2006;9:36-9.  Back to cited text no. 1    




 

Top
Print this article  Email this article
Previous article Next article

    

 
   Search
 
   Next article
   Previous article 
   Table of Contents
  
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Article in PDF (66 KB)
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
* Registration required (free)  


   References

 Article Access Statistics
    Viewed1922    
    Printed108    
    Emailed0    
    PDF Downloaded87    
    Comments [Add]    

Recommend this journal